MAUDE Adverse Event Report: AESCULAP AG ELAN 4 ELECTRO 1-RING HANDPIECE L7; HIGHSPEED POWER SYSTEMS

AESCULAP AG ELAN 4 ELECTRO 1-RING HANDPIECE L7; HIGHSPEED POWER SYSTEMS
Model Number GA862
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that an elan 4 electro 1-ring handpiece l7 (part # ga862) was used during a procedure performed on (b)(6) 2021.According to the complainant, a strange sound occurred.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the event.Although requested, additional information has not been made available.The malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Based upon investigation results, this event was re-evaluated and is considered no longer reportable due to risk file- no malfunction or serious injury.Investigation results: visual investigation: optically, the handpiece is in a used but good condition.The investigation has been carried-out by the aesculap technical service (ats).The handpiece was disassembled and inspected according to the corresponding elan 4 checklist.Conclusion: ball bearing broken, tool cannot be clamped.Based on the provided information and after the investigation, it came to a breakage of the ball bearing (b)(6).This led to the complained failure pattern.There is no indication for a manufacturing / product failure.Furthermore, the device history records (dhr) files are inconspicuous.It is possible that the ball bearing broke due to found residues inside the handpiece in combination with an overload situation which might have led to a stronger wear and tear.However, a clear conclusion cannot be drawn.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 2(5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
ELAN 4 ELECTRO 1-RING HANDPIECE L7
Common Device Name
HIGHSPEED POWER SYSTEMS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key11843347
Report Number9610612-2021-00377
Device Sequence Number4545920
Product Code HBC
UDI-Device Identifier04046963793982
UDI-Public4046963793982
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K152960
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGA862
Device Catalogue NumberGA862
Device Lot Number52609721
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer12/08/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date12/31/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown